# SDR C2XA05IA047

- Difficulty date: March 18, 2005
- Submitted: March 21, 2005
- Operation: Air carrier
- Aircraft: N14117
- Make and model: Emb EMB-145XR
- Aircraft serial: 145674
- Aircraft time: 5,917 hours, 3,165 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Part number: 4611028900
- Part serial: 02126
- Condition: Inoperative
- Location: Recirculation
- Part time: 5,917 hours, 3,165 cycles
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

IAH - FLIGHT 2372, THE CREW REPORTED A LAV SMOKE INDICATION IN FLIGHT, RECIRC FAN GIVING OFF BURNING SMELL.  THE AIRCRAFT RETURNED TO IAH WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE PLACED THE RECIRCULATION FAN ON MEL 21-24-01/2 CAT C CONTROL NUMBER 050074, AND THE AIRCRAFT WAS APPROVED FOR RETURN TO SERVICE.  THE DISCREPANCY REPEATED AND THE AIRCRAFT AGAIN RETURNED TO IAH WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE INSPECTED THE AIRCRAFT, AND REMOVED AND REPLACED THE COCKPIT RECIRCULATION FAN, OPERATIONALLY CHECKED WITH NO DEFECTS.  PERFORMED GROUND RUNS WITH NO EVIDENCE OF SMOKE DETECTED, CLEARED THE MEL, AND THE AIRCRAFT WAS APPROVED FOR RETURN TO SERVICE.
